MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8115539
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: lumbar spinal stenosis procedure: posterior decompression of the cervical spine it was reported that on (b)(6) 2018, intra-op, in the x10 crosslink, the screw was broken during the implantation, and could not be used, it was explanted immediately.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic visual and microscopic examination identified witness marks on the external hex, consistent with tightening, with shearing along the root of the tooth at the first thread.Microscopic examination of the internal hex of the set screw did not identify any significant witness marks consistent with secondary torque.The tip of the screw was not returned for analysis, the witness marks on this section would have been valuable to determine where pressure was placed on the tip.Unable to determine root cause of tip shear from the available information.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7644529
Report Number1030489-2018-00922
Device Sequence Number13490823
Product Code KWP
UDI-Device Identifier00721902729690
UDI-Public00721902729690
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8115539
Device Lot Number0597807W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1